MAUDE Adverse Event Report: DEPUY SPINE INC APPROXIMATOR FC INSERTER; DRIVER, PROSTHESIS

DEPUY SPINE INC APPROXIMATOR FC INSERTER; DRIVER, PROSTHESIS
Catalog Number 279712590
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Tip of the x25 inserter (reducer set screw driver) has broken and is freely spinning in the driver shaft.There was no patient involvement.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5 and h4.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: an analysis of the product could not be performed since a physical sample was not received for evaluation.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition, therefore it has been determined that no corrective and preventive action is required at this time.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.Device history lot: a review of the receiving inspection (ri) for approximator fc inserter was conducted identifying that the lot number was nw260712 released in two batch.¿ batch 01: lot qty of (b)(4) units were released on 19 feb 2021 with no discrepancies.Supplier; (b)(4).Device history review: as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that there was no fragments were generated.The surgery was completed successfully.No revision or removal surgery required.

Brand Name
APPROXIMATOR FC INSERTER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key22177237
Report Number1526439-2025-00733
Device Sequence Number9263346
Product Code HWR
UDI-Device Identifier10705034199016
UDI-Public(01)10705034199016(10)NW260712
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number279712590
Device Lot NumberNW260712
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer06/28/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown